Hey there! Sign in to join this conversationNew here? Join for free

How to cope when withdrawing of any medication? PLEASE HELP IF YOU CAN Watch

    • #1
    • Thread Starter
    #1

    Hi,

    I was just wondering if anyone has any positive or negative stories regarding coming off medication you've taken for quite some time.

    I know you're body is used to it and you should withdraw slowly to prevent any return of symptoms or adverse effects.

    LIke, do you ever worry that after a successful withdrawal your symptoms will return

    But has anyone else ever felt nervous about withdrawing or is it just me..?

    Thank you to anyone who responds
    • TSR Support Team
    Offline

    20
    ReputationRep:
    What kind of medication are you taking?

    I'm on mirtazapine (an antidepressant) and when I've withdrawn from it in the past, I've felt so unbelievably nauseous that I've had to take it again. Not nice. (but then, to be fair, I never reduced it slowly just went cold turkey). It's generally recommend that you continue taking antidepressants for some time after your depression has gone in order to minimize the chance of it returning. The same applies with antipsychotics. There's no guarantee what you're treating won't return but by taking your time you can minimize the chance.
    Offline

    2
    ReputationRep:
    Depends on the drug, for tricyclics I've always just stopped cold turkey and its never been bad. Mirtazapine and quetiapine I stopped cold turkey and couldn't really sleep properly for a few days but that was about it. Citalopram and duloxetine sucked, but that was at least partly my fault for stopping them quickly (I didn't really have a choice).

    In terms of worrying about returning, that's not really an issue for me since I've accepted the fact that I'll likely need drugs permanently (yay for bipolar disorder).
    Offline

    2
    ReputationRep:
    What are you planning to withdraw from?
    Offline

    0
    ReputationRep:
    Found it hard withdrawing from valium and opioids.

    Withdrew from Citalopram, Gabapentin, Tricyclics fine.

    Do fear withdrawing from Venlafaxine & Pregabalin; just read a lot of horror stories.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 2, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What newspaper do you read/prefer?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.